MAUDE Adverse Event Report: EVOLUTION SPINE LLC EMERGE ANTERIOR CERVICAL PLATE

EVOLUTION SPINE LLC EMERGE ANTERIOR CERVICAL PLATE
Catalog Number 100-3L54
Medical Device Problem Code Misassembly by Users (3133)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
The primary surgery occurred on (b)(6)2023.On (b)(6)2023, a patient visited on a routine follow-up appointment.After reviewing the x-ray on 08/23/2024, the lateral images above show that between the immediate post-op and follow up x-ray that the 2 screws placed in c7 had backed out and the cover plate is floating next to the plate.
 
Additional Manufacturer Narrative
A highly medialized screw could put additional loads on the cover plate that could contribute to the cover separating from the plate.The position of the screws was simulated using the 3d cad model.The screws were placed in a similar manner to the anterior x-ray, and the plate and cover were made to be transparent to simulate the x-ray.The 3d cad looks to be a reasonable facimile of the position of the screws.When rotating the 3d cad model, it shows that when the screw is medialized as much as is shown in the x-ray, the screw head interferes with the cover.If the screw was placed in the same medial orientation as shown in the cad model during the primary procedure, then it would have been very difficult to lock the cover.If the cover was overpowered, then it could pull the cover up and out of the plate.The surgeon may or may not be aware that the cover was compromised in this situation.The angulation of the right screw appears to be beyond the angulation limits.In addition, it is notable that all of the cages are contacting the plate.If the cages move they could put additional pressure on the plate and screws.This event may have occurred due to over medializing the lower screw leading to excessive force on the cover.However, since the devices have not been returned for further analysis, the exact cause of the screw backout is unknown.

Brand Name
EMERGE ANTERIOR CERVICAL PLATE
Common Device Name
ANTERIOR CERVICAL PLATE
Manufacturer (Section D)
EVOLUTION SPINE LLC
2300 n haskell ave
dallas TX 75402
Manufacturer (Section G)
EVOLUTION SPINE LLC
2300 n haskell ave
dallas TX 75402
Manufacturer Contact
todd wallenstein
2300 n haskell ave
dallas, TX 75402
2146828536
MDR Report Key17749211
Report Number3012428435-2023-00029
Device Sequence Number17508162
Product Code KWQ
UDI-Device Identifier00195860013052
UDI-Public00195860013052
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K212405
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Biomedical Engineer
Remedial Action Patient Monitoring
Type of Report Initial
Report Date (Section B) 09/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number100-3L54
Device Lot Number0117
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2023
Initial Report FDA Received Date09/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
100-38V16, QTY 2, SCREW DIA 3.75 X 16 MM; 100-38V18, QTY 4, SCREW DIA 3.75 X 18 MM; 100-43V18, QTY 4, SCREW DIA 4.25 X 18 MM
Outcome Attributed to Adverse Event Other;
Patient Age59 YR
Patient SexMale
Patient Weight68 KG
Patient EthnicityNon Hispanic